MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SAFESTEP HUBER NEEDLE SET 19G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS SAFESTEP HUBER NEEDLE SET 19G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking infusion set was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 19ga x 1.5¿ safestep safety infusion set.Usage residues were observed throughout the sample.The safety mechanism was engaged and a needleless injection cap was attached to the luer.A partially circumferential split was observed just distal of the adhesive filet, at the luer adapter/extension tubing joint.Microscopic inspection of the split revealed a granular fracture surface.Straight parallel beach marks were observed in the fracture surface.Material buckling was observed in the vicinity of the split.The fracture features were consistent with damage accumulated through material fatigue, wherein the device is subject to repetitive kinking and/or twisting stress which leads to material failure.The location of the damage suggested that device maintenance and access techniques may have contributed.A lot history review (lhr) of ascys0105 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the huber needle was leaking due to break in tubing.It was stated the break did not occur until 2-3 days after insertion.No patient harm reported.

Brand Name
SAFESTEP HUBER NEEDLE SET 19G X 1 IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8692459
Report Number3006260740-2019-01621
Device Sequence Number1968602
Product Code FPA
UDI-Device Identifier00801741066269
UDI-Public(01)00801741066269
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K153440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLH-0034
Device Lot NumberASCYS0105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2019
Initial Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1